2019 Nonprofit Organizations Back to Basics Workshop January 16, 2019 • Four Seasons Hotel • Austin, TX

Wednesday Afternoon, Jan. 16, 2019

	Back to Basics Presentations (Main Ballroom)
	Understanding issues at the center of a nonprofit's operation is essential. These presentations focus on key areas for both private foundations and charitable organizations and outline basic concepts and practical guidance for practitioners. See presentation details and times below – select on registration form.
	dee procentation details and times settly contains all of the procent attention for min
	Form 990-PF and Form 990 Workshops (Small-Group Breakouts)
	These workshops are identical sessions designed to provide multiple opportunities throughout the day for instruction and discussion in a small-group format. Please register for the workshop session of your choice.
	See presentation details and times below - select on registration form.
12:30 pm	Registration Opens
	Includes light refreshments.
1:20 pm	Welcoming Remarks
	1:30 P.M. CONCURRENT SESSIONS
	Please select on registration form. Each session ends with a 15-minute break.

CONCURRENT TRACKS

1A: Back to Basics: Exemption Fundamentals

Presiding Officer:

Darren B. Moore, Bourland, Wall & Wenzel, P.C. - Fort Worth, TX

1:30 pm 1.00 hr

1A: Back to Basics: Exemption Fundamentals

An overview of exemption under 501(c), and primarily 501(c)(3), examining what it means to be nonprofit and charitable, the organizational and operational tests, private benefit and private inurement, private foundations and public charities, unrelated business income, lobbying and political campaign activities, procedural matters, and more.

Jeffrey E. Sher, Fizer Beck - Houston, TX

1B: Form 990-PF Workshop (limited capacity - choose 1)

1:30 pm 1.00 hr

1B: Form 990-PF Workshop

Walk through Form 990-PF, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. **Space is limited.**

Adam Brown, Ernst & Young LLP - Phoenix, AZ Kurt Coburn, Blazek & Vetterling - Houston, TX

1C: Form 990 Workshop (limited capacity - choose 1)

1:30 pm 1.00 hr

1C: Form 990 Workshop

Walk through Form 990, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. **Space is limited.**

Barbara Murphy, Blazek & Vetterling - Houston, TX Melva Scott, Ernst & Young LLP - Fort Worth, TX

2:30 pm

Break

2:45 P.M. CONCURRENT SESSIONS

Please select on registration form. Each session ends with a 15-minute break.

CONCURRENT TRACKS

2A: Back to Basics: Grantmaking and Grantseeking

Presiding Officer:

Darren B. Moore, Bourland, Wall & Wenzel, P.C. - Fort Worth, TX

2:45 pm 1.00 hr

2A: Back to Basics: Grantmaking and Grantseeking

Experts on both sides of the philanthropic funding equation share their expectations and experiences with raising and giving away money.

Moderator:

Lucille DiDomenico, DiDomenico Group - Dallas, TX

Panelists:

Julie Lerudis, Boettcher Foundation - Denver, CO Terry Quinn, The Texas Tribune - Austin, TX

2B: Form 990-PF Workshop (limited capacity - choose 1)

2:45 pm 1.00 hr

2B: Form 990-PF Workshop

Walk through Form 990-PF, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. **Space is limited.**

Adam Brown, Ernst & Young LLP - Phoenix, AZ Kurt Coburn, Blazek & Vetterling - Houston, TX

2C: Form 990 Workshop (limited capacity - choose 1)

2:45 pm 1.00 hr

2C: Form 990 Workshop

Walk through Form 990, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. **Space is limited.**

Barbara Murphy, Blazek & Vetterling - Houston, TX Melva Scott, Ernst & Young LLP - Fort Worth, TX

3:45 pm

Break

4:00 P.M. CONCURRENT SESSIONS

Please select on registration form. Each session ends with a 15-minute break.

CONCURRENT TRACKS

3A: Back to Basics: Revenue Generating Activities and Tax Compliance Presiding Officer:

Darren B. Moore, Bourland, Wall & Wenzel, P.C. - Fort Worth, TX

4:00 pm 1.00 hr

3A: Back to Basics: Revenue Generating Activities and Tax Compliance

An overview of revenue-generating activities, including how to distinguish between related and unrelated activities, taxable and nontaxable unrelated activities, and how to structure activities for the result that the organization wants. Also a (quick) look at whether and when unrelated business taxable income (UBTI) is a "bad thing" and what to do about it if it is becoming a problem.

Michaela J. Cromar, CliftonLarsonAllen LLP - Fort Worth, TX

3B: Form 990-PF Workshop (limited capacity - choose 1)

4:00 pm 1.00 hr

3B: Form 990-PF Workshop

Walk through Form 990-PF, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. **Space is limited.**

Kelli Archibald, Ernst & Young LLP - Phoenix, AZ William D. Fournier, Caplin & Drysdale, Chartered - Washington, DC

3C: Form 990 Workshop (limited capacity - choose 1)

4:00 pm 1.00 hr

3C: Form 990 Workshop

Walk through Form 990, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. *Space is limited*.

Declan Tansey, Arnold & Porter - Washington, DC

5:00 pm

Break

5:15 P.M. CONCURRENT SESSIONS

Please select on registration form. Each session ends with a 15-minute break.

CONCURRENT TRACKS

4A: Back to Basics: Impact Investing

Presiding Officer:

Darren B. Moore, Bourland, Wall & Wenzel, P.C. - Fort Worth, TX

5:15 pm 1.00 hr

4A: Back to Basics: Impact Investing

Impact investments are generally private investments made with the intention of generating both a social or environmental impact and a financial return. Increasingly, philanthropic organizations and individuals are using impact investing as a tool to complement grant-making and programmatic activities. Learn about different legal structures and requirements for impact investments, including the difference between program related investments (PRIs) and mission related investments (MRIs). Explore different opportunities to further your organization's mission across the capital spectrum.

Megan Starr, Goldman Sachs & Co. LLC - New York, NY Maura L. Whelan, Simpson Thacher & Bartlett LLP - New York, NY

4B: Form 990-PF Workshop (limited capacity - choose 1)

5:15 pm 1.00 hr

4B: Form 990-PF Workshop

Walk through Form 990-PF, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. *Space is limited*.

Kelli Archibald, Ernst & Young LLP - Phoenix, AZ William D. Fournier, Caplin & Drysdale, Chartered - Washington, DC

4C: Form 990 Workshop (limited capacity - choose 1)

5:15 pm 1.00 hr

4C: Form 990 Workshop

Walk through Form 990, including tips for filling out key sections, policies, financials, compensation, etc., as well as guidance in gleaning key information when reading a completed form. *Space is limited*.

Declan Tansey, Arnold & Porter - Washington, DC

6:15 pm

Adjourn to Reception

Wednesday Evening, Jan. 16, 2019

Welcome Reception (6:15 p.m. - 7:15 p.m.)

Join us for a networking opportunity with faculty and colleagues.

Thank You to Our Sponsor

Frost Wealth Advisors